Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 3, NWS Lubbock, TX

April 10, 200824 counties in Texas

NWS Lubbock, TX issued this high wind warning at Apr 10, 2008, 3:36 AM CDT for 24 counties in Texas. It took effect at Apr 10, 2008, 10:00 AM CDT. It was in force for 9 hr. 36 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2008, 3:36 AM CDT (08:36 UTC)
In effect from
Apr 10, 2008, 10:00 AM CDT
Expired
Apr 10, 2008, 7:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 10:10 AM CDTNON-TSTM WND GST 402 Wsw Turkey, TX
Apr 10, 10:15 AM CDTNON-TSTM WND GST 402 Ne Dimmitt, TX
Apr 10, 10:15 AM CDTNON-TSTM WND GST 407 Ese Silverton, TX
Apr 10, 10:15 AM CDTNON-TSTM WND GST 581 Ne Amherst, TXMEASURED BY TTU WEST TEXAS MESONET.
Apr 10, 10:20 AM CDTNON-TSTM WND GST 02 Ene Tulia, TXTHIS IS A SUSTAINED WIND SPEED NOT A GUST
Apr 10, 10:20 AM CDTNON-TSTM WND GST 402 Ene Tulia, TXTHIS IS A SUSTAINED WIND SPEED NOT A GUST
Apr 10, 10:25 AM CDTNON-TSTM WND GST 411 Ene Morton, TXTHIS IS A SUSTAINED WIND SPEED NOT A GUST
Apr 10, 10:35 AM CDTNON-TSTM WND GST 403 N Hart, TX
Apr 10, 11:00 AM CDTNON-TSTM WND GST 592 Ne Dimmitt, TXMEASURED BY THE TTU WEST TEXAS MESONET.
Apr 10, 11:05 AM CDTNON-TSTM WND GST 404 S Levelland, TX
Apr 10, 11:05 AM CDTNON-TSTM WND GST 416 Ssw Anton, TX
Apr 10, 11:10 AM CDTNON-TSTM WND GST 415 Ene Abernathy, TXTWO SEMI-TRUCKS HAVE BEEN BLOWN OFF OF THE OVERPASS ON I-27
Apr 10, 11:10 AM CDTNON-TSTM WND GST 602 Wsw Turkey, TXMEASURED BY TTU WEST TEXAS MESONET.
Apr 10, 11:15 AM CDTNON-TSTM WND GST 583 N Hart, TXMEASURED BY TTU WEST TEXAS MESONET.
Apr 10, 11:15 AM CDTNON-TSTM WND GST 606 Ssw Anton, TXMEASURED BY THE TTU WEST TEXAS MESONET.
Apr 10, 12:20 PM CDTNON-TSTM WND GST 653 N Hart, TXMEASURED BY THE WEST TEXAS MESONET
Apr 10, 12:30 PM CDTNON-TSTM WND GST 602 Nne Floydada, TX
Apr 10, 12:40 PM CDTNON-TSTM WND DMGMuleshoe, TXLARGE TREE LIMBS BLOWN OFF FROM PARENT TREES
Apr 10, 12:55 PM CDTNON-TSTM WND GST 586 S Olton, TX
Apr 10, 12:55 PM CDTNON-TSTM WND GST 592 Ene Tulia, TX
Apr 10, 1:00 PM CDTNON-TSTM WND GST 642 Ssw Muleshoe, TX
Apr 10, 1:10 PM CDTNON-TSTM WND GST 652 Ne Dimmitt, TX
Apr 10, 1:20 PM CDTNON-TSTM WND GST 586 S Olton, TX
Apr 10, 1:40 PM CDTNON-TSTM WND GST 632 Ene Tulia, TX
Apr 10, 1:55 PM CDTNON-TSTM WND GST 656 Ssw Anton, TX
Apr 10, 2:20 PM CDTNON-TSTM WND DMGMuleshoe, TXMOBILE HOME ROOF BLOWN OFF. HOME SEVERELY DAMAGED.
Apr 10, 2:25 PM CDTNON-TSTM WND GST 605 Ene Abernathy, TX
Apr 10, 2:25 PM CDTNON-TSTM WND GST 641 Ne Amherst, TX
Apr 10, 2:30 PM CDTNON-TSTM WND GST 632 Ne Friona, TX
Apr 10, 3:20 PM CDTNON-TSTM WND GST 62Wsw Turkey, TX
Apr 10, 3:20 PM CDTNON-TSTM WND GST 631 S Plainview, TX
Apr 10, 3:25 PM CDTNON-TSTM WND GST 683 N Hart, TX
Apr 10, 3:45 PM CDTNON-TSTM WND GST 611 Ene Morton, TX
Apr 10, 3:50 PM CDTNON-TSTM WND GST 657 Ese Silverton, TX
Apr 10, 4:10 PM CDTNON-TSTM WND GST 672 Ene Tulia, TX
Apr 10, 4:29 PM CDTNON-TSTM WND GST 60Childress, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 100836
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
336 AM CDT THU APR 10 2008

TXZ021-022-027-028-033-034-039-040-102100-
/O.UPG.KLUB.HW.A.0001.080410T1600Z-080411T0000Z/
/O.NEW.KLUB.HW.W.0003.080410T1600Z-080411T0000Z/
/O.NEW.KLUB.DU.Y.0001.080410T1700Z-080411T0000Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS...
DENVER CITY...BROWNFIELD
336 AM CDT THU APR 10 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS
BLOWING DUST ADVISORY IS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING.

WEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH BY LATE MORNING
AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS OF 60 TO 65 MPH WILL
BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN WIDESPREAD
BLOWING DUST WITH VISIBILITY REDUCED TO 1 MILE OR LESS AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

DRIVERS...PARTICULARLY THOSE ON NORTH TO SOUTH ROADWAYS...SHOULD
BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG GUSTS OF WIND THAT
COULD CAUSE LOSS OF CONTROL OF THE VEHICLE. DRIVERS SHOULD ALSO BE
ALERT TO THE POSSIBILITY OF REDUCED VISIBILITIES AND REDUCE SPEED
ACCORDINGLY.

$$

TXZ023>026-029>032-035>038-041>044-102100-
/O.UPG.KLUB.HW.A.0001.080410T1600Z-080411T0000Z/
/O.NEW.KLUB.HW.W.0003.080410T1600Z-080411T0000Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-
CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
336 AM CDT THU APR 10 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH BY LATE MORNING
AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS OF 60 TO 65 MPH WILL
BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN AREAS OF
BLOWING DUST WITH SOME REDUCTIONS IN VISIBILITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

DRIVERS...PARTICULARLY THOSE ON NORTH TO SOUTH ROADWAYS...SHOULD
BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG GUSTS OF WIND THAT
COULD CAUSE LOSS OF CONTROL OF THE VEHICLE.

$$
2 follow-up statements
000 
WWUS74 KLUB 101508
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1008 AM CDT THU APR 10 2008

TXZ021-022-027-028-033-034-039-040-102315-
/O.EXT.KLUB.HW.W.0003.080410T1508Z-080411T0000Z/
/O.CON.KLUB.DU.Y.0001.080410T1700Z-080411T0000Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS...
DENVER CITY...BROWNFIELD
1008 AM CDT THU APR 10 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

VERY STRONG WEST WINDS...ALREADY SUSTAINED AT 40 MPH...WILL
PERSIST IN THE 35 TO 45 MPH THROUGH THIS AFTERNOON. WIND GUSTS UP
TO 65 MPH WILL BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO
RESULT IN WIDESPREAD BLOWING DUST WITH VISIBILITY REDUCED TO 1
MILE OR LESS AT TIMES...PARTICULARLY DURING THE AFTERNOON HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG
GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE.
DRIVERS SHOULD ALSO BE ALERT TO THE POSSIBILITY OF REDUCED
VISIBILITIES AND REDUCE SPEED ACCORDINGLY.

$$

TXZ023-029-035-041-042-102315-
/O.EXA.KLUB.DU.Y.0001.080410T1700Z-080411T0000Z/
/O.EXT.KLUB.HW.W.0003.080410T1508Z-080411T0000Z/
SWISHER-HALE-LUBBOCK-LYNN-GARZA-
INCLUDING THE CITIES OF...TULIA...PLAINVIEW...LUBBOCK...SLATON...
WOLFFORTH...TAHOKA...ODONNELL...POST
1008 AM CDT THU APR 10 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS WILL INCREASE INTO THE 35 TO 45 MPH BY NOON...AND WILL
PERSIST THROUGH THIS AFTERNOON. WIND GUSTS UP TO 65 MPH WILL BE
POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN WIDESPREAD
BLOWING DUST WITH VISIBILITY REDUCED TO 1 MILE OR LESS AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG
GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE.
DRIVERS SHOULD ALSO BE ALERT TO THE POSSIBILITY OF REDUCED
VISIBILITIES AND REDUCE SPEED ACCORDINGLY.

$$

TXZ024>026-030>032-036>038-043-044-102315-
/O.EXT.KLUB.HW.W.0003.080410T1500Z-080411T0000Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...JAYTON...ASPERMONT
1008 AM CDT THU APR 10 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

WEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH...WITH LOCALLY
SUSTAINED WINDS NEAR 45 MPH...BY AROUND MIDDAY...AND THESE WINDS
WILL PERSIST THROUGH THE AFTERNOON. WIND GUSTS OF 60 TO 65 MPH
WILL BE POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN AREAS
OF BLOWING DUST WITH SOME REDUCTIONS IN VISIBILITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG
GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE.

$$
000
WWUS74 KLUB 102059
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
359 PM CDT THU APR 10 2008

TXZ021>023-027>029-033>035-039>041-110000-
/O.CON.KLUB.HW.W.0003.000000T0000Z-080411T0000Z/
/O.CON.KLUB.DU.Y.0001.000000T0000Z-080411T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL
359 PM CDT THU APR 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

VERY STRONG WEST WINDS SUSTAINED IN THE 40 TO 45 MPH RANGE WILL
PERSIST THROUGH THE REMAINDER OF THE AFTERNOON. DAMAGING WIND
GUSTS UP TO 65 MPH WILL BE POSSIBLE. THE STRONG WINDS HAVE
RESULTED IN WIDESPREAD BLOWING DUST WITH VISIBILITY REDUCED TO 1
MILE OR LESS AT TIMES. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG
GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE.
DRIVERS SHOULD ALSO BE ALERT TO THE POSSIBILITY OF REDUCED
VISIBILITIES AND REDUCE SPEED ACCORDINGLY.

$$

TXZ042-110000-
/O.UPG.KLUB.DU.Y.0001.000000T0000Z-080411T0000Z/
/O.CON.KLUB.HW.W.0003.000000T0000Z-080411T0000Z/
GARZA-
INCLUDING THE CITY OF...POST
359 PM CDT THU APR 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND
WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS WILL INCREASE INTO THE 35 TO 45 MPH BY NOON...AND WILL
PERSIST THROUGH THIS AFTERNOON. WIND GUSTS UP TO 65 MPH WILL BE
POSSIBLE. THE STRONG WINDS ARE EXPECTED TO RESULT IN WIDESPREAD
BLOWING DUST WITH VISIBILITY REDUCED TO 1 MILE OR LESS AT TIMES.

VERY STRONG WEST WINDS SUSTAINED IN THE 30 TO 40 MPH RANGE WILL
PERSIST THROUGH THE REMAINDER OF THE AFTERNOON. WIND GUSTS UP TO
60 MPH WILL BE POSSIBLE. THE STRONG WINDS WILL CONTINUE TO RESULT
IN AREAS OF BLOWING DUST WITH VISIBILITY REDUCED TO NEAR 1 MILE AT
TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ024-030-110000-
/O.EXA.KLUB.DU.Y.0001.000000T0000Z-080411T0000Z/
/O.CON.KLUB.HW.W.0003.000000T0000Z-080411T0000Z/
BRISCOE-FLOYD-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...FLOYDADA...
LOCKNEY
359 PM CDT THU APR 10 2008

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A HIGH
WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

VERY STRONG WEST WINDS SUSTAINED AT SPEEDS BETWEEN 40 AND 45 MPH WILL
PERSIST THROUGH THE REMAINDER OF THIS AFTERNOON. WIND GUSTS UP TO
65 MPH WILL BE POSSIBLE. THE STRONG WINDS HAVE RESULTED IN WIDESPREAD
BLOWING DUST WITH VISIBILITY REDUCED TO 1 MILE OR LESS AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE
CAN LEAD TO PROPERTY DAMAGE.

DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG
GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE.
DRIVERS SHOULD ALSO BE ALERT TO THE POSSIBILITY OF REDUCED
VISIBILITIES AND REDUCE SPEED ACCORDINGLY.

$$

TXZ025-026-031-032-036>038-043-044-110000-
/O.CON.KLUB.HW.W.0003.000000T0000Z-080411T0000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...
DICKENS...SPUR...GUTHRIE...JAYTON...ASPERMONT
359 PM CDT THU APR 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

WESTERLY WINDS WILL CONTINUE TO BE SUSTAINED IN THE 30 TO 40
MPH RANGE...WITH LOCALLY SUSTAINED WINDS NEAR 45 MPH. GUSTS
BETWEEN 60 AND 65 MPH WILL BE POSSIBLE. THE STRONG WINDS ARE
EXPECTED TO RESULT IN AREAS OF BLOWING DUST WITH SOME REDUCTIONS
IN VISIBILITY. THE WINDS SHOULD BEGIN TO SUBSIDE BY EARLY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

DRIVERS SHOULD BE ALERT TO THE LIKELIHOOD OF SUDDEN AND STRONG
GUSTS OF WIND THAT COULD CAUSE LOSS OF CONTROL OF THE VEHICLE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 10, 3:34 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 10, 3:34 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
334 AM CDT THU APR 10 2008

.SHORT TERM...
COMPLEX FCST CONTINUES IN THE SHORT TERM AS AN UPPER TROUGH/LOW
WILL LIFT ENEWD FROM COLO ONTO THE HIGH PLAINS OF KS TIGHTENING
LOW/MID LEVEL GRADIENT SUFFICIENTLY FOR A HIGH WIND EVENT ACROSS
THE FCST AREA. HEAVY RAINFALL YESTERDAY AND LAST EVENING HAS
COMPLICATED DETAILS.

FIRST...IN THE NEAR TERM THE ABUNDANT SFC MOISTURE FROM THE RAINFALL
COMBINED WITH VERY LIGHT WINDS HAS RESULTED IN WIDESPREAD FOG ALONG
THE I-27 CORRIDOR AND MAY SPREAD EWD TOWARD THE SRN ROLLING PLAINS
BEFORE ALL IS SAID AND DONE. SFC OBS SUGGEST THERE IS NOT MUCH PUNCH
TO THE SFC TROUGH ACROSS ERN NEW MEXICO YET AND THUS FOG MAY HANG ON
FOR SEVERAL MORE HOURS. HOPEFULLY THE SFC TROUGH WILL BEGIN TO SHIFT
EWD BEFORE MIXING THAT WILL COME AFTER SUNRISE. WILL HANDLE WITH
SHORT TERM FCST ATTM.

SHOULD SEE ONSET OF INCREASING WINDS NOT TOO LONG AFTER SUNRISE AS
SUBSIDENCE WORKS ACROSS THE AREA. AS MENTIONED ABOVE THE LOW AND MID
LEVEL PRESSURE GRADIENTS APPEAR TO BE MORE THAN SUFFICIENT TO MEET
HIGH WIND CRITERIA FOR MOST IF NOT ALL OF THE FCST AREA DURING THE
MIDDLE PART OF THE DAY. BOTH GFS AND WRF-NAM PROG A 700MB JET STREAK
OF ABOUT 50KT MAGNITUDE TO TRAVERSE THE NRN ZONES DURING THE MORNING
HOURS. BY MID AFTERNOON GRADIENTS BEGIN TO SLACKEN AND THE JET
STREAK SHIFTS EAST OF THE AREA. WILL ALSO SEE A COLD FRONT MOVE
SOUTH THROUGH THE PANHANDLE AS THE UPPER LOW MOVES TOWARD SE
NEBRASKA. THAT FRONT SHOULD ENTER THE NRN ZONES NEAR OR A BIT BEFORE
00Z AIDING IN DECREASING WINDS. WILL CONVERT HIGH WIND WATCH TO A
WARNING.

TYPICALLY WINDS THIS STRONG PRETTY EASILY LEAD TO WIDESPREAD BLOWING
DUST THAT OFTEN MEETS ADVISORY CRITERIA. RAINFALL YESTERDAY HAS MADE
THIS SOMEWHAT ATYPICAL. RAINFALL DOES BRING SMALLER DUST PARTICLES
TO THE TOP OF THE TOPSOIL AND ARE OFTEN EASILY LIFTED ONCE THEY ARE
DRIED OUT. HOWEVER...HEAVY RAIN THAT SOME AREAS ALONG I-27 AND THE
NWRN ZONES RECEIVED COULD LEAVE ENOUGH STANDING WATER IN FIELDS TO
HELP ALLEVIATE THE DUST POTENTIAL. THINK THE BEST CHANCE FOR DUST
SOURCES WILL BE THE SANDY AREAS OF ERN NEW MEXICO AND THE WRN BORDER
COUNTIES OF THE FCST AREA. THINK THOSE AREAS HAVE A PRETTY GOOD SHOT
OF SEEING WIDESPREAD 1 MILE VISIBILITIES FOR A TIME TODAY AND WILL
ISSUE A BLOWING DUST ADVISORY FOR THE WRN TWO COLUMNS OF COUNTIES.
FURTHER EAST TOWARD I-27 IS LESS CERTAIN AND WILL LET NEXT SHIFT
REEVALUATE THAT POTENTIAL.

CONDITIONS GET MUCH QUIETER TONIGHT WITH WINDS LIKELY DECREASING
PRETTY QUICKLY TONIGHT AS THE UPPER LOW MOVES OFF TOWARD THE UPPER
MS VALLEY.

.LONG TERM...
DEEP UPPER LEVEL TROUGH WILL SLOWLY EDGE EAST THROUGH THE CENTRAL
UNITED STATES FRIDAY WITH POTENT H50 CLOSED LOW MOVING NORTHEAST
ACRS THE UPR MIDWEST. WILL SEE ANOTHER STRONG PIECE OF MID LEVEL
ENERGY MOVE THRU THE SOUTHERN ROCKIES ON BACK SIDE OF TROUGH...PERHAPS
RESULTING IN A FEW SHOWERS FM NORTHEAST NEW MEXICO INTO THE FAR SW
TX PANHANDLE. FOR NOW...HAVE KEPT POPS LESS THAN 20 PERCENT...BUT
LATER SHIFTS MAY NEED TO RAISE A BIT. OTHERWISE...THE AREA WILL
SEE RATHER COOL TEMPS WITH STRONG SURFACE HIGH PRESSURE BUILDING
INTO WEST TEXAS. SATURDAY SHOULD BE THE COOLEST DAY WITH DAYTIME
MAXIMA A GOOD 10 DEGS BELOW NORMAL. ADDITIONALLY...LOW TEMPS BOTH
FRI AND SAT NIGHTS MAY DIP TO NR OR SLIGHTLY BLO FREEZING OVER
PORTIONS OF THE SW PANHANDLE AND NW SOUTH PLAINS.

VERY NICE DAY LOOKS IN STORE FOR SUNDAY WITH LIGHT WINDS AND TEMPS
CLIMBING UP TO NR THE 70 DEG MARK. REMAINDER OF FCST IN GOOD SHAPE
WITH MOSTLY CLEAR SKIES AND WARM TEMPS EXPECTED MON-WED AS SFC
LEE TROUGH STRENGTHENS OVER THE SRN PLAINS.

&&

.FIRE WEATHER...
WINDS WILL EASILY MEET RED FLAG CRITERIA AREAWIDE. TYPICALLY THIS
SITUATION BRINGS STRONG DRY ADVECTION AND MIXING DOWN OF DRY AIR TO
THE SFC. HOWEVER...THE RAINFALL AMOUNTS SEEN YESTERDAY...
PARTICULARLY ACROSS THE ERN ZONES COULD VERY WELL COUNTERACT SOME OF
THAT DRYING. EFFECT MAY BE ENOUGH TO KEEP RELATIVE HUMIDITIES FROM
FALLING BELOW 20 PERCENT ACROSS THE ERN ZONES. PLUS THOSE AREAS HAVE
BEGUN TO GREEN UP SOME WITH RECENT WARMER WEATHER. FURTHER WEST
THERE IS STILL PLENTY OF DRY DORMANT VEGETATION...LESS RECENT
RAINFALL AND A BETTER POTENTIAL TO SEE RELATIVE HUMIDITIES PUSH
TOWARD 10 PERCENT THIS AFTERNOON. THUS AM INCLINED TO ISSUE RED FLAG
WARNING FOR ROUGHLY THE WRN 2/3RDS OF THE FCST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  34  58  29  58 /  10  10  10  10   0
TULIA         62  33  59  32  61 /  10  10  10  10   0
PLAINVIEW     63  35  62  34  61 /  10  10  10  10   0
LEVELLAND     69  37  65  35  62 /   0   0  10  10   0
LUBBOCK       69  39  65  35  63 /   0  10  10  10   0
DENVER CITY   71  37  68  39  63 /   0   0  10  10  10
BROWNFIELD    70  38  68  38  63 /   0   0  10  10  10
CHILDRESS     69  39  65  39  64 /  10  10  10  10   0
SPUR          71  40  68  37  65 /  10  10  10  10   0
ASPERMONT     74  40  70  42  67 /  10  10  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

BLOWING DUST ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033-034-039-040.

RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>023-027>030-033>036-039>042.

&&

07/21
Hazardous weather outlook, Apr 9, 6:12 PM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
612 PM CDT WED APR 9 2008

TXZ021>044-102315-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
612 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE

A WARM FRONT CONTINUES TO HOLD IN PLACE FROM EASTERN NEW MEXICO
NEAR TATUM SOUTHWARD TO NEAR MIDLAND THEN NORTHEAST TO ABILENE.
THUNDERSTORMS WILL DEVELOP NEAR THIS BOUNDARY THROUGH THE EVENING
AS AN UPPER LEVEL STORM SYSTEM APPROACHES. ALTHOUGH SURFACE
CONDITIONS ACROSS THE SOUTH PLAINS REMAIN COOL AND STABLE THERE IS
STILL ENOUGH INSTABILITY MOVING OVER THE WARM FRONT AND ABOVE THE
COOL SURFACE AIR TO SUPPORT ELEVATED SUPERCELL THUNDERSTORMS.

SCATTERED STORMS ACROSS THE WESTERN SOUTH PLAINS WILL SPREAD EAST
THROUGH THE EVENING WITH COVERAGE INCREASING WITH TIME. THE BEST
POTENTIAL FOR WIDESPREAD SEVERE WEATHER APPEARS TO BE EAST OF
INTERSTATE 27 DURING THE LATE EVENING AND OVERNIGHT HOURS. IN
ADDITION...STRONG TO SEVERE STORMS DEVELOPING NEAR THE DRYLINE AND
WARM FRONT INTERSECTION ACROSS THE PERMIAN BASIN WILL ALSO MOVE
NORTH AND COULD IMPACT THE WESTERN ROLLING PLAINS. THE PRIMARY
THREAT FROM ANY OF THESE STORMS WILL BE LARGE HAIL BUT ISOLATED
DAMAGING WIND GUSTS ARE POSSIBLE ESPECIALLY ACROSS THE WESTERN
SOUTH PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER MUCH OF THE
SOUTH PLAINS AND SOUTHERN LOW ROLLING PLAINS ON THURSDAY AS STRONG
WEST WINDS AND LOW RELATIVE HUMIDITIES SPREAD ACROSS THE REGION. A FIRE
WEATHER WATCH IS IN EFFECT FROM MID THURSDAY MORNING THROUGH THE
AFTERNOON. IN ADDITION...WIND SPEEDS ACROSS PORTIONS OF THE AREA
MAY APPROACH OR EXCEED SUSTAINED SPEEDS OF 40 MPH...WITH BLOWING
DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING AND INTO EARLY
THURSDAY MORNING ACROSS THE SOUTH PLAINS...SOUTHERN PANHANDLE AND
ROLLING PLAINS.

In the hours before

Local storm report, Apr 9, 9:39 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
939 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             SLATON                  33.44N 101.64W
04/09/2008  E1.50 INCH       LUBBOCK            TX   PUBLIC

&&
Local storm report, Apr 9, 9:42 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             RALLS                   33.68N 101.38W
04/09/2008  E1.00 INCH       CROSBY             TX   LAW ENFORCEMENT

&&

JLIPE
Local storm report, Apr 9, 10:05 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1005 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             1 N PADUCAH             34.03N 100.30W
04/09/2008  E1.75 INCH       COTTLE             TX   FIRE DEPT/RESCUE

&&

JLIPE
Local storm report, Apr 9, 10:09 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1009 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             RALLS                   33.68N 101.38W
04/09/2008  E1.00 INCH       CROSBY             TX   TRAINED SPOTTER

            HAIL RANGING FROM PENNIES TO QUARTERS

&&

JLIPE
Local storm report, Apr 9, 10:25 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1025 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             2 W JAYTON              33.25N 100.61W
04/09/2008  E0.88 INCH       KENT               TX   LAW ENFORCEMENT

            TWO REPORTS OF HAIL UP TO NICKELS WEST AND NORTHWEST OF
            TOWN

&&

JLIPE
Local storm report, Apr 9, 10:40 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1040 PM CDT WED APR 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             JAYTON                  33.25N 100.57W
04/09/2008  E0.88 INCH       KENT               TX   LAW ENFORCEMENT

            PEA TO NICKEL HAIL IN AND JUST WEST OF JAYTON

&&

JLIPE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:27 PM CDTSevere Thunderstorm WarningLUBCottle33 min
Apr 9, 8:59 PM CDTSevere Thunderstorm WarningLUBChildress31 min
Apr 9, 9:34 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock41 min
Apr 9, 9:49 PM CDTSevere Thunderstorm WarningLUBDickens, Motley56 min
Apr 9, 9:56 PM CDTSevere Thunderstorm WarningLUBKent49 min
Apr 9, 10:08 PM CDTSevere Thunderstorm WarningLUBCottle67 min
Apr 9, 10:26 PM CDTSevere Thunderstorm WarningLUBStonewall64 min
Apr 9, 10:49 PM CDTSevere Thunderstorm WarningLUBKing41 min
Apr 10, 3:36 AM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Floyd, Garza and 9 more15 hr
Apr 10, 5:49 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 11 more15 hr

Nearby

High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.